MAUDE Adverse Event Report: MEDTRONIC, INC. UNIPOLAR, EPICARDIAL, OVAL PATCH LEAD, DF1; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

MEDTRONIC, INC. UNIPOLAR, EPICARDIAL, OVAL PATCH LEAD, DF1; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 6721S-50
Medical Device Problem Codes High impedance (1291); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: 6721s-50 lead.Lead implanted: (b)(6) 2011.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient presented to the emergency department, and that lead impedance warnings had triggered.There were impedance jumps to high/undefined impedance on the right ventricular (rv) coil and superior vena cava (svc) coil.In addition, there was a jump in the rv pacing impedance.A review by qualified personnel determined that the rv epicardial patch was likely fractured.A follow-up investigation noted that the physician was aware of the issue.The patient and family were also aware of a previous incident that had resulted in the fracture.The device was interrogated and the alerts stopped.The rv lead and defibrillator epicardial patches remain in use.No patient complications have been reported as a result of this event.

Brand Name
UNIPOLAR, EPICARDIAL, OVAL PATCH LEAD, DF1
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key19168651
Report Number2182208-2024-01755
Device Sequence Number7435851
Product Code LWS
UDI-Device Identifier00681490148818
UDI-Public00681490148818
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P900061
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/28/2013
Device Model Number6721S-50
Device Catalogue Number6721S-50
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date04/23/2024
Date Device Manufactured02/08/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DVFB1D1 ICD
Patient Age15 YR
Patient SexMale
Patient Weight68 KG